Mucus after Radiation Treatment

OncoLink
Last Modified: June 8, 2012

Question:

Can you give any tips to dealing with the thick mucus I have after radiation for oral cancer? It has been 6 weeks and the mucous does not seem to be getting any better.

Answer:

Valaree Williams MS RD LDN, Clinical Dietitian Specialist, Department of Radiation Oncology at Penn Medicine, responds:

Adequate hydration using decaffeinated fluids can help with thickened secretions. Fluid does not have to be limited to only water, other beverages such as juice, milk, and other decaffeinated drinks count as well. Typically, the recommendation for fluid is 6-8 cups daily but is individualized for each patient. I also recommend discussing with your physician for further recommendations.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Head and Neck Cancer Q&A Webchat transcript.

Keywords

Click on any of these terms for more related articles

Blogs

Value Your Own Story
by Bob Riter
November 29, 2016

Proton Therapy: Clinical Opportunities (Webinar)
by OncoLink Team
November 18, 2016

A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
R
S
T
U
V
X
Y
Z
#
 
A
B
C
E
F
G
H
K
L
M
N
O
P
R
S
T
U
V
 
 
Stay informed with the latest information from OncoLink!   Subscribe to OncoLink eNews
View our newsletter archives